Alert archive / Arkansas / Tornado Warnings in 2010

Tornado Warning 45, NWS Shreveport, LA

September 8, 2010Hempstead County, Arkansas

NWS Shreveport, LA issued this tornado warning at Sep 8, 2010, 3:58 PM CDT for Hempstead County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2010, 3:58 PM CDT (20:58 UTC)
Expired
Sep 8, 2010, 5:00 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2010-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2010-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WFUS54 KSHV 082058
TORSHV
ARC057-082200-
/O.NEW.KSHV.TO.W.0045.100908T2058Z-100908T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT WED SEP 8 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 500 PM CDT

* AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO...ONE NEAR
  WASHINGTON...AND ONE 2 MILES NORTH OF FULTON...MOVING NORTH AT
  30 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLEVINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3397 9361 3397 9354 3396 9353 3360 9372
      3363 9387 3375 9384 3377 9382 3387 9382
      3402 9379 3401 9373
TIME...MOT...LOC 2058Z 197DEG 24KT 3387 9371

$$

12
1 follow-up statement
042 
WWUS54 KSHV 082137
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 PM CDT WED SEP 8 2010

ARC057-082200-
/O.CON.KSHV.TO.W.0045.000000T0000Z-100908T2200Z/
HEMPSTEAD AR-
437 PM CDT WED SEP 8 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR HEMPSTEAD
COUNTY...

AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A POSSIBLE TORNADO...LOCATED NEAR OZAN...OR 11 MILES SOUTHEAST OF 
NASHVILLE...MOVING NORTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCCASKILL AND BLEVINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3397 9361 3397 9354 3396 9353 3366 9369
      3364 9370 3368 9383 3402 9377 3401 9373
TIME...MOT...LOC 2136Z 196DEG 6KT 3385 9369

$$

12

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 8, 2:28 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 8, 2:28 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT WED SEP 8 2010

.DISCUSSION...
VIS SATELLITE/OBS SHOW THE CENTER OF HERMINE NOW OVER N TX...
BEGINNING TO TAKE A NEWD TURN. MAIN BAND OF CONVECTION PUSHING
NEWD...AND SHOULD BEGIN TO AFFECT PARTS OF NE TX AND SE OK OVER
THE NEXT COUPLE OF HOURS. HERMINE IS EXPECTED TO CONTINUE A NELY
TRACK INTO CENTRAL OK DURING THE OVERNIGHT HOURS...LEAVING THE
AREAS OF NE TX...SE OK...AND SW AR OPEN FOR SCATTERED TO NUMEROUS
SHOWERS AND ISOLATE TSTMS TO CONTINUE. THE REMAINDER OF THE AREA
WILL KEEP ISOLATED TO SCATTERED SHOWER/TSTM POTENTIAL DUE TO
MODERATE INSTABILITY AND AMPLE MOISTURE. HERMINE IS IS FCST TO BE
ABSORBED INTO THE MEAN UPPER FLOW AND CARRIED AWAY BY THU EVE...
ENDING ANY CHANCE FOR WIDESPREAD RAINFALL IN THIS PACKAGE.

BY SAT...A WEAK FRONTAL BOUNDARY BEGINS TO SINK TOWARD THE REGION
IN ASSOCIATION WITH AN UPPER LOW OVER SRN CANADA. THIS BOUNDARY
WILL PROVIDE SOME ENHANCED POTENTIAL FOR AFTERNOON CONVECTION
THROUGH THE WEEKEND. THE BOUNDARY EVENTUALLY WASHES OUT BY EARLY
IN THE WEEK...LEAVING THE REGION ON THE ERN PERIPHERY OF A
BUILDING RIDGE THROUGH THE END OF THE PD.

TEMPS WILL CONTINUE TO RUN ON THE COOL SIDE ACROSS THE NRN
SECTIONS OF THE REGION THROUGH THU...AS HERMINE MAKES HER EXIT.
HOWEVER...A RETURN TO ABOVE NORMAL TEMPS IS EXPECTED BY THIS
WEEKEND...AND WILL CONTINUE THROUGH THE REMAINDER OF THE FCST. /12/

&&

.AVIATION...
AS THE TROPICAL REMNANTS OF HERMINE MOVE NORTH...EXPECT A MIX OF
MVFR AND VFR CEILINGS THIS EVENING...WITH THE LOWER CEILINGS
MAINLY OVER EAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS. ADDITIONAL CONVECTION DEVELOPING THIS AFTERNOON...
WILL BRING IFR CONDITIONS AND GUSTY WINDS. PRECIPITATION COVERAGE
WILL BECOME ISOLATED TONIGHT BUT EXPECT A MIX OF IFR AND MVFR CIGS
AND FOG AFTER 06Z...CONTINUING THROUGH 15Z THURSDAY. SURFACE WINDS
WILL BE EAST TO SOUTHEAST 10 TO 15 KNOTS WITH THE HIGHER WINDS AND
GUSTS OVER EAST TEXAS.  /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  93  75  94  74 /  30  30  10  20  10
MLU  73  95  73  96  73 /  20  30  10  20  10
DEQ  71  88  72  93  72 /  70  50  20  10  20
TXK  72  91  73  94  73 /  50  50  20  10  20
ELD  72  92  72  94  73 /  30  40  20  10  20
TYR  75  93  76  93  76 /  50  40  10  20  10
GGG  74  93  75  94  75 /  40  40  10  20  10
LFK  75  94  76  94  76 /  20  40  10  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/14
Hazardous weather outlook, Sep 8, 11:14 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 AM CDT WED SEP 8 2010

ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-091200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
1114 AM CDT WED SEP 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHEAST TEXAS...
PORTIONS OF SOUTHWEST ARKANSAS...AND EXTREME SOUTHEAST OKLAHOMA
THROUGH TODAY...AS THE REMNANTS OF HERMINE CONTINUE MOVING NORTH
ACROSS CENTRAL TEXAS. WHILE HERMINE IS NOT FORECAST TO MOVE INTO
THE FOUR STATE REGION...IT IS EXPECTED TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THESE AREAS. SOME OF THE
STRONGER ACTIVITY ASSOCIATED WITH HERMINE WILL BE CAPABLE OF PRODUCING
1 TO 2 INCHES OF RAINFALL OVER A SHORT PERIOD OF TIME...ALONG WITH
GUSTY WINDS. THIS MAY RESULT IN PROBLEMS WITH PONDING OF WATER ON
ROADWAYS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.

ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-
165>167-091200-
NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1114 AM CDT WED SEP 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE
FOUR STATE REGION TODAY...AS TROPICAL DEPRESSION HERMINE CONTINUES
TO MOVE NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE
AFTERNOON AND EVENING WILL ALSO BE CAPABLE OF PRODUCING GUSTY
WINDS AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.

12

In the hours before

Local storm report, Sep 8, 3:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT WED SEP 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     8 WNW HOPE              33.71N 93.72W
09/08/2010                   HEMPSTEAD          AR   EMERGENCY MNGR

            TREE BLOWN DOWN AND ON FIRE ON HIGHWAY 73.

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 3:19 PM CDTTornado WarningSHVHempstead, Howard, Little River, Miller41 min
Sep 8, 4:14 PM CDTTornado WarningSHVHempstead61 min
Sep 8, 5:12 PM CDTTornado WarningSHVHempstead, Nevada63 min

Nearby

Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.